Alert archive / Virginia / Gale Warnings in 2011

Gale Warning 20, NWS Wakefield, VA

December 25, 2011

NWS Wakefield, VA issued this gale warning at Dec 25, 2011, 3:56 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2011, 3:56 PM EST (20:56 UTC)
Expired
Dec 26, 2011, 7:00 AM EST
In force
15 hr
Issued by
NWS Wakefield, VA

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WHUS71 KAKQ 252056
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
356 PM EST SUN DEC 25 2011

ANZ650-652-654-260500-
/O.UPG.KAKQ.SC.Y.0150.111225T2300Z-111226T2300Z/
/O.NEW.KAKQ.GL.W.0020.111225T2056Z-111226T1200Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
356 PM EST SUN DEC 25 2011

...GALE WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: 25 TO 30 WITH GUSTS TO 35 KNOTS WITHIN THE SMALL CRAFT
  ADVISORY.

* SEAS: 5 TO 6 FEET OR GREATER WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR
EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630>632-634-260500-
/O.CON.KAKQ.SC.Y.0150.111225T2300Z-111226T2300Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
356 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WINDS: 20 TO 25 WITH GUSTS TO 30 KNOTS WITHIN THE SMALL CRAFT 
  ADVISORY. 

* WAVES: 3 TO 4 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ656-658-260500-
/O.CON.KAKQ.SC.Y.0150.111226T0500Z-111226T2300Z/
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
356 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EST MONDAY...

* WINDS: 20 TO 25 WITH GUSTS TO 30 KNOTS WITHIN THE SMALL CRAFT 
  ADVISORY. 

* SEAS: 4 TO 5 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ633-260500-
/O.CON.KAKQ.SC.Y.0150.111226T0500Z-111226T2300Z/
CURRITUCK SOUND-
356 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EST MONDAY...

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE
MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN
PLANNING.

&&

$$

ALEXANDER
3 follow-up statements
419 
WHUS71 KAKQ 252346
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
646 PM EST SUN DEC 25 2011

ANZ650-652-654-260800-
/O.CON.KAKQ.GL.W.0020.000000T0000Z-111226T1200Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
646 PM EST SUN DEC 25 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS: 25 TO 30 WITH GUSTS TO 35 KNOTS WITHIN THE GALE WARNING. 

* SEAS: 5 TO 6 FEET OR GREATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR
EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630>632-634-260800-
/O.CON.KAKQ.SC.Y.0150.000000T0000Z-111226T2300Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
646 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WINDS: 20 TO 25 WITH GUSTS TO 30 KNOTS WITHIN THE SMALL CRAFT 
  ADVISORY. 

* WAVES: 3 TO 4 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ656-658-260800-
/O.CON.KAKQ.SC.Y.0150.111226T0500Z-111226T2300Z/
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
646 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EST MONDAY...

* WINDS: 20 TO 25 WITH GUSTS TO 30 KNOTS WITHIN THE SMALL CRAFT 
  ADVISORY. 

* SEAS: 5 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ633-260800-
/O.CON.KAKQ.SC.Y.0150.111226T0500Z-111226T2300Z/
CURRITUCK SOUND-
646 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EST MONDAY...

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE
MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN
PLANNING.

&&

$$

JFOSTER
130 
WHUS71 KAKQ 260556
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1256 AM EST MON DEC 26 2011

ANZ650-652-654-261200-
/O.CON.KAKQ.GL.W.0020.000000T0000Z-111226T1200Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
1256 AM EST MON DEC 26 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* WINDS: 25 TO 30 WITH GUSTS TO 35 KNOTS WITHIN THE GALE WARNING.

* SEAS: 5 TO 6 FEET OR GREATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR
EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ656-658-261400-
/O.CON.KAKQ.SC.Y.0150.000000T0000Z-111226T2300Z/
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
1256 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS: 20 TO 25 WITH GUSTS TO 30 KNOTS WITHIN THE SMALL CRAFT 
  ADVISORY. 

* SEAS: 5 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ630>632-634-261400-
/O.CON.KAKQ.SC.Y.0150.000000T0000Z-111226T2300Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
1256 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS: 20 TO 25 WITH GUSTS TO 30 KNOTS WITHIN THE SMALL CRAFT 
  ADVISORY. 

* WAVES: 3 TO 4 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ633-261400-
/O.CON.KAKQ.SC.Y.0150.000000T0000Z-111226T2300Z/
CURRITUCK SOUND-
1256 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE
MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN
PLANNING.

&&

$$
198 
WHUS71 KAKQ 261151
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 AM EST MON DEC 26 2011

ANZ650-652-654-262000-
/O.EXP.KAKQ.GL.W.0020.000000T0000Z-111226T1200Z/
/O.EXB.KAKQ.SC.Y.0150.111226T1200Z-111226T2300Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
651 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING WILL EXPIRE AT 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.
THE GALE WARNING WILL EXPIRE AT 7 AM EST THIS MORNING. 

* WINDS: 20 TO 25 WITH GUSTS TO 30 KNOTS WITHIN THE SMALL CRAFT 
  ADVISORY. 

* WAVES: 5 TO 7 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ656-658-262000-
/O.CON.KAKQ.SC.Y.0150.000000T0000Z-111226T2300Z/
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
651 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS: 20 TO 25 WITH GUSTS TO 30 KNOTS WITHIN THE SMALL CRAFT 
  ADVISORY. 

* SEAS: 5 TO 6 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ630>632-634-262000-
/O.CON.KAKQ.SC.Y.0150.000000T0000Z-111226T2300Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
651 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS: 20 TO 25 WITH GUSTS TO 30 KNOTS WITHIN THE SMALL CRAFT 
  ADVISORY. 

* WAVES: 3 TO 4 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ633-262000-
/O.CON.KAKQ.SC.Y.0150.000000T0000Z-111226T2300Z/
CURRITUCK SOUND-
651 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE
MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN
PLANNING.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this gale warning went out at Dec 25, 12:35 PM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 25, 12:35 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1235 PM EST SUN DEC 25 2011

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE OFFSHORE TODAY AS A WEAK COLD FRONT
APPROACHES FROM THE WEST. THE COLD FRONT PUSHES THROUGH THE AREA
THIS EVENING WITH HIGH PRESSURE BUILDING BACK IN FROM THE WEST ON
MONDAY. A LOW PRESSURE SYSTEM WILL AFFECT THE MID ATLANTIC STATES
ON TUESDAY...BEFORE HIGH PRESSURE RETURNS FOR WEDNESDAY AND
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST SFC ANALYSIS SHOWING WEAK PRESSURE FALLS ACRS THE
REGION...AS CENTER OF SFC HIGH IS SLIDING OFF THE COAST AND
WEAKENING. DRY CONDITIONS PREVAIL...BUT WITH SOME INCREASING
MID-HIGH CLOUDS ANTICIPATED THIS AFTN ON NE FRINGE OF DEEPER
MOISTURE OVER THE DEEP SOUTH. FAR SOUTHERN VA/NE NC WILL PROBABLY
SEE SKIES AVG OUT MOSTLY CLOUDY BY MID- LATE AFTN...WHILE SKIES
AVG OUT PARTLY TO MOSTLY SUNNY ELSEWHERE.

DROPPED HIGH TEMPS SLIGHTLY FROM PREVIOUS FCST OVER SOME OF THE
INTERIOR SECTIONS WITH RATHER SHALLOW MIXING AND PARTIAL
CLOUDINESS EXPECTED. STILL WILL STILL BE ABOUT 5-7 F ABOVE AVG
FOR LATE DEC AS TEMPS TOP OUT IN THE MID-UPPER 50S OVER MUCH OF
THE CWA...A LITTLE COOLER (50-55) ON THE EASTERN SHORE.

A COLD FRONT AND MID-LEVEL S/W WILL PASS THROUGH THE REGION THIS
EVENING/TONIGHT. NO PRECIP IS EXPECTED W/ THE FROPA AS MOISTURE
IS LACKING (1000-500 MB RH UNDER 40%). TEMPS FALL INTO THE 30S
TONIGHT UNDER STRONG CAA AFTER MIDNIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
SFC HIGH PRESSURE AND A MID-LEVEL S/W RIDGE APPROACH THE MID ATLANTIC
FROM THE WEST ON MON. NORTHERLY FLOW AND A SUNNY/MOSTLY SUNNY
SKY. TEMPS ONLY MAX OUT IN THE UPPER 40S TO LOWER 50S DUE TO A
PROLONGED PERIOD OF CAA BEHIND THE AFOREMENTIONED COLD FRONT.

INCREASING MOISTURE AND LIFT APPROACH FROM THE SW LATE MON
NIGHT/TUE IN ASSOCIATION W/ A STRONG SOUTHERN STREAM S/W. WILL
CONTINUE TO JUST FORECAST INCREASING CLOUDS MON NIGHT...HOLDING
OFF ANY PRECIP UNTIL THE DAY TUE. APPEARS TO BE ENOUGH MOISTURE
AND AMPLIFICATION TO THE TROUGH FOR LIKELY POPS BY TUE AFTN OVER
MUCH OF THE CWA...ALTHOUGH WILL KEEP POPS CAPPED IN CHC RANGE OVER
FAR SE SECTIONS. HIGHS WILL SHOW A LARGE GRADIENT...NEAR 50 NW TO
NEAR 60 SE. SHOULD THIS SYSTEM ARRIVE LATER THAN CURRENTLY
EXPECTED...TEMPS MAY REACH THE MID 60S OVER SE AREAS. MAJORITY OF
00Z/25 GUIDANCE LINGERS PRECIP INTO THE TUE NIGHT PERIOD...SO HAVE
BUMPED UP POPS W/ THIS FORECAST PACKAGE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THERE IS VERY MINIMAL CHANGE DURING THE EXTENDED PERIOD DURING THE
MIDDLE PORTION OF NEXT WEEK INTO EARLY NEXT WEEKEND AS A POSITIVE
NAO PATTERN CONTINUES. THIS WILL KEEP ARCTIC AIR LOCKED WELL NORTH
IN CANADA AND CONTINUE TO ALLOW PACIFIC AIR TO STREAM ACROSS THE
COUNTRY WITH AN OCCASIONAL MODIFIED POLAR AIRMASS CLIPPING THE
EXTREME NORTHERN TIER OF THE US. A MODIFIED POLAR AIRMASS DOES
SLIDE INTO THE MID ATLANTIC AFTER THE TUESDAY STORM SYSTEM (AFTER
A CHANCE OF SHOWERS MAINLY EAST TUESDAY EVENING). THIS WILL BRING
NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES WEDNESDAY AND THURSDAY
WITH SKY CONDITIONS VARYING FROM MOSTLY CLEAR TO PARTLY CLOUDY.
MILDER TEMPERATURES ARE POSSIBLE BY FRIDAY AS THE MID-LEVEL FLOW
SHIFTS TO SW AHEAD OF A TROUGH LIFTING ACROSS THE GREAT LAKES.
ANOTHER TROUGH DIGS INTO THE GREAT LAKES EARLY NEXT WEEKEND WITH A
COLD FRONT APPROACHING FROM THE WEST.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS PREVAIL ACROSS ALL TAF SITES ATTM. SW WINDS HAVE
INCREASED AND BECOME GUSTY AT KSBY AND KORF...AND THINK THIS WILL
PERSIST THROUGH 21Z. WINDS SHIFT FROM SW TO NW BETWEEN 06Z AND
09Z AS COLD FRONT TRAVERSES REGIOM. SOME GUSTINESS IS LIKELY WITH
AND JUST BEHIND FRONT AT KORF DUE TO PROXIMITY TO CHESAPEAKE
BAY/BETTER MIXING. WINDS ALSO EXPECTED TO BECOME GUSTY FROM 14Z ON
TOMORROW AT ALL SITES...AS MODEL SOUNDINGS APPEAR FAVORABLE FOR
WIND ALOFT TO MIX DOWN TO THE SURFACE DURING THE LATE
MORNING/EARLY AFTERNOON HOURS.

NEXT THREAT FOR MVFR/IFR CONDITIONS COMES TUESDAY
AFTERNOON/EVENING ALONG AND AHEAD OF SFC COLD FRONT. BEST CHANCES
FOR PRECIP/TEMPORARY IFR CONDITIONS WILL BE FROM 18Z TUESDAY
THROUGH 04Z WEDNESDAY...WITH IMPROVING WEATHER THEREAFTER.

&&

.MARINE...
HIGH PRESSURE WILL QUICKLY MOVE OFF THE COAST THIS MORNING AS LOW
PRESSURE DIGS ACROSS THE NORTHERN GREAT LAKES. LOW PRESSURE
CONTINUES TO DIG ESE ACROSS NEW ENGLAND TONIGHT AND OFF THE NEW
ENGLAND COAST MONDAY. WINDS WILL BECOME SOUTHERLY THIS
MORNING...BEFORE BECOMING SW IN THE AFTERNOON AND EVENING AND
INCREASING TO 15-20 KT. THE ASSOCIATED COLD FRONT PUSHES ACROSS
THE MID-ATLANTIC COAST DURING THIS EVENING FOLLOWED BY A
SUBSEQUENT NW CAA SURGE LATE TONIGHT. WIND SPEEDS ARE EXPECTED TO
REACH 25-30 KT WITH THE SURGE AND A BRIEF PERIOD OF GALE
CONDITIONS ARE POSSIBLE WITH THE INITIAL SURGE...MAINLY ACROSS THE
NORTHERN COASTAL ZONES OUT NEAR 20 NM. SEAS ARE EXPECTED TO REACH
6-7 FT OUT NEAR 20 NM...ESPECIALLY NORTH. SCA FLAGS REMAIN IN
EFFECT FOR ALL ZONES BEGINNING THIS EVENING NORTH AND MIDNIGHT
SOUTH. CONDITIONS SHOULD STEADILY IMPROVE DURING THE DAY MONDAY AS
HIGH PRESSURE BUILDS IN. ANOTHER LOW PRESSURE SYSTEM APPROACHES
FROM THE SW MONDAY NIGHT AND TUESDAY WITH THE ASSOCIATED COLD
FRONT CROSSING THE REGION TUESDAY NIGHT. ANOTHER ROUND OF SCA
CONDITIONS ARE LIKELY WITH THIS NEXT SYSTEM.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST MONDAY
     FOR ANZ630>632-634-650-652-654.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST MONDAY
     FOR ANZ633-656-658.

&&

SYNOPSIS...MAS
NEAR TERM...LKB
SHORT TERM...MAS
LONG TERM...AJZ/LSA
AVIATION...WRS
MARINE...JDM/LSA
Hazardous weather outlook, Dec 25, 3:51 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 AM EST SUN DEC 25 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-260900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
351 AM EST SUN DEC 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-650-652-654-260900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
351 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-656-658-260900-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
351 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in Virginia, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.